Valerian Overdose: A Case Report

Vet Hum Toxicol. 1995 Aug;37(4):364-5.

Abstract

We present the first reported case of valerian (Valeriana officianalis) overdose. This herb is popular as a sedative but little is known about its toxic effects. The patient presented with mild symptoms, all of which resolved within 24 h. Valerian overdose, at approximately 20 times the recommended therapeutic dose, appears to be benign.

Publication types

  • Case Reports

MeSH terms

  • Abdominal Pain / chemically induced
  • Adolescent
  • Blood Pressure / drug effects
  • Drug Overdose
  • Fatigue / chemically induced
  • Female
  • Heart Rate / drug effects
  • Humans
  • Mydriasis / chemically induced
  • Nonprescription Drugs
  • Plant Extracts / administration & dosage
  • Plant Extracts / poisoning
  • Plants, Medicinal*
  • Suicide, Attempted*
  • Tremor / chemically induced
  • Valerian*

Substances

  • Nonprescription Drugs
  • Plant Extracts